# SDR CA080910001

- Difficulty date: September 3, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna 337F
- Aircraft time: 2,493 hours
- Engine: Cont IO360C
- Propeller: Mcauly D2AF34C306
- System (JASC): 7160 · Engine Air Intake System
- Part: Intake Duct
- Part number: 155212914
- Condition: Cracked
- Part time: 2,712 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) DURING A ROUTINE PATROL FLIGHT THE PILOT EXPERIENCED A VIBRATION IN THE AREA OF THE REAR ENGINE. HE ELECTED TO RETURN TO THE AIRPORT AND MADE AN UNSCHEDULED LANDING WITHOUT INCIDENT. UPON INSPECTION BY THE MX CREW, IT WAS DISCOVERED THAT THE FWD EDGE OF THE INNER & OUTER SECTIONS OF THE AIR COOLING DUCT HAD PARTIALLY SEPARATED FROM THE NOSE CAP. THIS ALLOWED ROM AIR TO FLOW BETWEEN THE INNER & OUTER SECTIONS AND CAUSED THE INNER DUCT TO VIBRATE AND SUBSEQUENTLY CRACK & BREAK.
